Alert archive / New York / River Flood Warnings in 2017
River Flood Warning 20, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Apr 12, 2017, 4:57 AM EDT for Herkimer County, Oneida County, New York. It took effect at Apr 12, 2017, 6:13 AM EDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2017, 4:57 AM EDT (08:57 UTC)
- In effect from
- Apr 12, 2017, 6:13 AM EDT
- Expired
- Apr 13, 2017, 5:54 AM EDT
- In force
- 24 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Herkimer County, NY, Oneida County, NY
The radar
The Ft Drum radar (KTYX), 75 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Canada Creek at Hinckley Dam (HIKN6).
- Action stage
- 1225 ft
- Minor stage
- 1227 ft
- Moderate stage
- 1228 ft
- Major stage
- 1230 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01343900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
879
WGUS41 KALY 120857
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albany NY
457 AM EDT Wed Apr 12 2017
NYC043-065-122057-
/O.NEW.KALY.FL.W.0020.170412T1013Z-000000T0000Z/
/HIKN6.1.SM.170412T1013Z.170413T1800Z.000000T0000Z.NO/
457 AM EDT Wed Apr 12 2017
The National Weather Service in Albany has issued a
* Flood Warning for
The West Canada Creek At Hinckley.
* From this morning until further notice.
* At 3 AM Wednesday the stage was...1226.9 feet.
* Flood stage is 1227 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to rise above flood stage by 6 AM
Wednesday and continue to rise to near 1227.8 feet by 2 PM
Thursday.
* Impact...At 1228 feet...Moderate flood stage. Three feet of water
are spilling over and there is widespread flooding downstream
between Hinckley and Herkimer.
&&
Fld Observed Forecast
8 am 2 pm 8 pm 2 am 8 am
Location Stg Stg Day Time Wed Wed Wed Thu Thu
West Canada Cr
Hinckley 1227.0 1226.9 Wed 04 AM 1227.1 1227.2 1227.4
1227.6 1227.7
&&
LAT...LON 4327 7519 4313 7506 4314 7491 4329 7499
4336 7514
$$3 follow-up statements
944
WGUS81 KALY 121548
FLSALY
Flood Statement
National Weather Service Albany NY
1148 AM EDT Wed Apr 12 2017
NYC043-065-130348-
/O.EXT.KALY.FL.W.0020.000000T0000Z-170415T1200Z/
/HIKN6.1.SM.170412T0930Z.170413T0000Z.170415T0600Z.NO/
1148 AM EDT Wed Apr 12 2017
The Flood Warning continues for
The West Canada Creek At Hinckley.
* Until Saturday morning.
* At 10 AM Wednesday the stage was 1227 feet.
* Flood stage is 1227 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue rising to near 1227 feet by 8 PM
Wednesday. The river is forecast to fall below flood stage after 2
AM Saturday.
* Impact...At 1227 feet...Minor flood stage with two feet of water
flowing over the spillway. The river overflows its banks
downstream.
&&
Fld Observed Forecast
2 pm 8 pm 2 am 8 am 2 pm
Location Stg Stg Day Time Wed Wed Thu Thu Thu
West Canada Cr
Hinckley 1227.0 1227.1 Wed 11AM 1227.2 1227.4 1227.4 1227.3 1227.3
&&
LAT...LON 4327 7519 4313 7506 4314 7491 4329 7499
4336 7514
$$638
WGUS81 KALY 130315
FLSALY
Flood Statement
National Weather Service Albany NY
1115 PM EDT Wed Apr 12 2017
NYC043-065-131200-
/O.EXT.KALY.FL.W.0020.000000T0000Z-170413T1200Z/
/HIKN6.1.SM.170412T0930Z.170412T1845Z.170413T0600Z.NO/
1115 PM EDT Wed Apr 12 2017
...Flood Warning now in effect until Thursday morning...
The Flood Warning continues for
The West Canada Creek At Hinckley.
* Until Thursday morning.
* At 10 PM Wednesday the stage was 1227.05 feet.
* Flood stage is 1227 feet.
* Minor flooding is occurring and minor flooding is forecast.
* The river is forecast to continue to fall to below flood stage
after 2 AM Thursday.
* Impact...At 1227 feet...Minor flood stage with two feet of water
flowing over the spillway. The river overflows its banks
downstream.
&&
Fld Observed Forecast
2 am 8 am 2 pm 8 pm 2 am
Location Stg Stg Day Time Thu Thu Thu Thu Fri
West Canada Cr
Hinckley 1227.0 1227.0 Wed 11 PM 1227.0 1226.9 1226.8
1226.7 1226.6
&&
LAT...LON 4327 7519 4313 7506 4314 7491 4329 7499
4336 7514
$$939
WGUS81 KALY 130954
FLSALY
Flood Statement
National Weather Service Albany NY
554 AM EDT Thu Apr 13 2017
NYC043-065-131024-
/O.CAN.KALY.FL.W.0020.000000T0000Z-170413T1200Z/
/HIKN6.1.SM.170412T0930Z.170412T1845Z.170413T0545Z.NO/
554 AM EDT Thu Apr 13 2017
The Flood Warning is cancelled for
The West Canada Creek At Hinckley.
* At 5 AM Thursday the stage was 1226.9 feet.
* Flood stage is 1227 feet.
&&
Fld Observed Forecast
8 am 2 pm 8 pm 2 am 8 am
Location Stg Stg Day Time Thu Thu Thu Fri Fri
West Canada Cr
Hinckley 1227.0 1226.9 Thu 5 AM 1226.9 1226.8 1226.7
1226.6 1226.5
&&
LAT...LON 4327 7519 4313 7506 4314 7491 4329 7499
4336 7514
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 12, 4:04 AM EDT, 53 minutes earlier.
Area forecast discussion, Apr 12, 4:04 AM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Albany NY 404 AM EDT Wed Apr 12 2017 .SYNOPSIS... A cold front will continue to gradually cross the region this morning into the early afternoon, bringing some showers. Drier, breezy and much cooler weather will move in for late today into tonight, as high pressure builds east across the Great Lakes and Ohio Valley. This area of high pressure will build into our area Thursday into Friday, providing dry conditions and seasonable temperatures. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 400 AM EDT, Showers continue to develop and expand northeast along a diffuse frontal boundary draped across the central part of our area in eastern NY. An upper level short wave trough over the Ohio valley region will continue to push eastward. The short wave and proximity to the left exit region of an associated upper level jet streak are resulting in the increased coverage in showers along the boundary. Will mention numerous showers until mid morning for the Schoharie valley northeastward through the Capital District and southern Vermont, with isolated to scattered showers elsewhere. Ahead of the upper level short wave, a surface cold front is currently pushing eastward across central NY and will continue its eastward progress through eastern NY and western New England this morning into early afternoon. Most of the showers should be confined to western New England by early afternoon, then move completely out of the area by mid afternoon as the short wave and cold front push eastward into New England. Clearing will occur from west to east during the afternoon as drier air moves in. Behind the cold front, winds will become west-northwest and increase to around 10 to 15 mph with gusts to 25 mph. Temperatures in the 40s and 50s early this morning will eventually rise into the lower 60s to lower 70s from the Hudson Valley eastward, but cooler upper 40s to upper 50s expected farther west where cold advection will commence earlier. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... Cooler air will continue to filter into the region tonight, as high pressure builds to our west. Isolated rain/snow showers will be possible across the western Adirondacks this evening, but otherwise it will be dry. There will still be a decent pressure gradient across the region tonight, so breezy conditions should continue. It will be much cooler than recent nights, with temperatures closer to normal for mid April. A dry and tranquil period of weather is expected from Thursday through Friday night, as surface high pressure gradually builds in and takes residence across the region. An upper level disturbance moving across the mid Atlantic region could bring some added cloud cover from Albany southward Thursday evening, but no precipitation. Mostly clear skies expected from Thursday night through Friday night with seasonable temperatures. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The period starts out on Friday with surface high pressure over the region with a dry northwest flow aloft. This should result in a tranquil day with near to slightly above normal temperatures. The high will drift eastward off the southern New England coast Friday night, but will remain in control of our weather providing dry and cool conditions. Lows Friday night in the 30s. Saturday should start out dry in eastern areas, but some showers are possible during the morning west of the Hudson River. Chances for showers will increase by afternoon from west to east as isentropic lift increases ahead of a warm front approaching from the west. Highest POPs are forecast over the southern Adirondacks and western Mohawk valley, but all areas may see some rain by sunset on Saturday. Highs saturday in the 50s and 60s. At this time Sunday does not appear to be a washout, although we will have to watch for potential showers and even some thunderstorms, especially during the afternoon/evening. Models indicating some instability developing in a general warm sector ahead of a cold front pushing south from Canada. Models also showing quite a bit of moisture in the warm sector. 850MB temps rise to around +12C. Cloudiness will modulate temperatures so areas that see sunshine could get quite warm. Latest guidance indicating valley locations from Albany southward could reach into the 70s before the cold front moves through Sunday night. Mainly drier, cooler and breezy conditions expected for Monday in wake of the cold front passage with gusty northwest winds and perhaps a few mountain showers. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... A cold front will continue to slowly move across the region overnight and this morning. A weak disturbance moving along the front will produce some scattered showers. Drier weather will return in the wake of the front this afternoon. Clouds will thicken and lower as the front approaches and moves through. Expecting VFR conditions for the overnight with MVFR conditions as the front moves and with the showers and just behind the boundary especially at KALB and KPSF. Improvement back to VFR early in the afternoon and then persisting for the rest of the TAF period; 06Z/Thursday. Light and variable to calm winds overnight with a westerly flow developing after sunrise. With the passage of the winds will shift more to the northwest and increase to 14-18 knots with some gusts into the 20s especially at KALB/KPSF. Winds will weaken some during the evening with a loss of gustiness at KGFL and KPOU expected. Outlook... Wednesday night to Friday night: No Operational Impact. NO SIG WX. Saturday: Low Operational Impact. Slight Chance of SHRA. Saturday Night: Moderate Operational Impact. Chance of SHRA. Sunday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... Gusty west to northwest winds around 25 mph expected this afternoon... A cold front will continue to gradually cross the region this morning into the early afternoon, bringing some showers. Drier, breezy and much cooler weather will move in for late today into tonight, as high pressure builds east across the Great Lakes and Ohio Valley. This area of high pressure will build into our area Thursday into Friday, providing dry conditions and seasonable temperatures. Minimum relative humidity values this afternoon will be between 35 and 50 percent, increasing to maximum values of 70 to 90 percent tonight. RH values will drop to around 30 to 40 percent Thursday afternoon. Winds today will be west-northwest around 10 to 15 mph with gusts to 25 mph. Winds will remain west-northwest at 10 to 15 mph tonight. Winds will become northwest around 10 to 15 mph on Thursday. && .HYDROLOGY... Very warm temperatures Tuesday resulted in increased runoff due to snow melt. River levels will need to be monitored due to snow melt over the next few days for basins with significant snow pack such as in the southern Adirondacks, upper Mohawk, upper Hudson and into southern Vermont. Scattered to numerous showers will linger this morning, before ending early this afternoon. Basin average rainfall amounts generally be a quarter inch or less, which will have minimal impact on rivers/streams. Dry weather is then expected from late today through early Saturday, before the next chance of showers arrives Saturday into Saturday night associated with a warm front. Additional chances for showers and possible some thunderstorms are expected on Sunday ahead of a cold front. The following river point has a flood warning in effect: Riverbank (Schroon River). For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...JPV NEAR TERM...JPV SHORT TERM...JPV LONG TERM...SND AVIATION...IAA FIRE WEATHER...JPV HYDROLOGY...JPV
Hazardous weather outlook, Apr 12, 4:06 AM EDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 406 AM EDT Wed Apr 12 2017 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-131100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 406 AM EDT Wed Apr 12 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in New York, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.